Corrigendum to “Bisimplicial vertices in even-hole-free graphs” (Bisimplicial vertices in even-hole-free graphs (2008) 98(6) (1119–1164), (S0095895608000087), (10.1016/j.jctb.2007.12.006))

Louigi Addario-Berry, Maria Chudnovsky, Frédéric Havet, Bruce Reed, Paul Seymour

Research output: Contribution to journalComment/debate

1 Scopus citations

Abstract

An even-hole-free graph is a graph with no induced cycle of even length. A vertex of a graph is bisimplicial if the set of its neighbours is the union of two cliques. Reed conjectured in [3] that every nonnull even-hole-free graph has a bisimplicial vertex. The authors published a paper [1] in which they claimed a proof, but there is a serious mistake in that paper, recently brought to our attention by Rong Wu. The error in [1] is in the last line of the proof of theorem 3.1 of that paper: we say “it follows that [Formula presented], and so v is bisimplicial in G”; and this is not correct, since cliques of [Formula presented] may not be cliques of G. Unfortunately, the flawed theorem 3.1 is fundamental to much of the remainder of the paper, and we have not been able to fix the error (although we still believe 3.1 to be true). Thus, this paper does not prove Reed's conjecture after all. Two of us (Chudnovsky and Seymour) claim to have a proof of Reed's conjecture using a different method [2].

Original languageEnglish (US)
Pages (from-to)374-375
Number of pages2
JournalJournal of Combinatorial Theory. Series B
Volume142
DOIs
StatePublished - May 2020

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Corrigendum to “Bisimplicial vertices in even-hole-free graphs” (Bisimplicial vertices in even-hole-free graphs (2008) 98(6) (1119–1164), (S0095895608000087), (10.1016/j.jctb.2007.12.006))'. Together they form a unique fingerprint.

  • Cite this